Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 97, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 5, 2009, 3:20 PM EST. It took effect at Dec 6, 2009, 10:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 3:20 PM EST (20:20 UTC)
- In effect from
- Dec 6, 2009, 10:00 AM EST
- Expired
- Dec 7, 2009, 7:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
090 WHUS71 KBUF 052020 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 320 PM EST SAT DEC 5 2009 LOZ042-043-060430- /O.NEW.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 320 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-060430- /O.NEW.KBUF.SC.Y.0097.091206T1500Z-091207T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 320 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-060430- /O.NEW.KBUF.SC.Y.0097.091206T1800Z-091207T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 320 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
5 follow-up statements
715 WHUS71 KBUF 060314 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1014 PM EST SAT DEC 5 2009 LOZ042-043-061115- /O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1014 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-061115- /O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1014 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-061115- /O.CON.KBUF.SC.Y.0097.091206T1800Z-091207T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1014 PM EST SAT DEC 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
765 WHUS71 KBUF 060923 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 423 AM EST SUN DEC 6 2009 LOZ044-061730- /O.EXT.KBUF.SC.Y.0097.091206T1500Z-091207T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 423 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-061730- /O.EXT.KBUF.SC.Y.0097.091206T1800Z-091207T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 423 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-061730- /O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 423 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
777 WHUS71 KBUF 061505 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EST SUN DEC 6 2009 LOZ042-043-062315- /O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1005 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-062315- /O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1005 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-062315- /O.CON.KBUF.SC.Y.0097.091206T1800Z-091207T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1005 AM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
498 WHUS71 KBUF 062110 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 410 PM EST SUN DEC 6 2009 LOZ042-043-070515- /O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 410 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-070515- /O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 410 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-070515- /O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 410 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
424 WHUS71 KBUF 070306 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EST SUN DEC 6 2009 LEZ040-041-070900- /O.EXB.KBUF.SC.Y.0097.000000T0000Z-091207T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1006 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-070800- /O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1006 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-071000- /O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1006 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-071115- /O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1006 PM EST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 12:47 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 5, 12:47 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1247 PM EST SAT DEC 5 2009 .SYNOPSIS... HIGH PRESSURE BUILDING FROM THE OHIO VALLEY WILL BRING AN END TO LAKE EFFECT SNOW TODAY BUT A COASTAL LOW MAY SPREAD SOME FLURRIES OVER THE SOUTHERN TIER AND WESTERN FINGER LAKES THIS AFTERNOON AND EVENING. SOME LIGHT LAKE EFFECT SNOW IS POSSIBLE ON SUNDAY...THEN A CLIPPER WILL BRING A GENERAL LIGHT SNOW ON MONDAY. A STRONGER WINTER STORM IS POSSIBLE FOR MID WEEK WITH MUCH COLDER CONDITIONS FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPDATE AS OF 10 AM... FORECAST ON TRACK AT THIS TIME. AFTER VIEWING SATELLITE LOOPS HOWEVER...CLOUDINESS WILL HANG A LITTLE LONGER. WE WILL STILL BRING IN PARTIAL CLEARING LATE FOR THE NORTHWEST ZONES. 4 AM DISCUSSION BELOW... WHILE A DEEP H5 TROUGH REMAINS PARKED OVER THE UPPER GREAT LAKES REGION THIS MORNING...A SFC BASED RIDGE EXTENDS FROM THE LOWER MISSISSIPPI VALLEY ACROSS THE OHIO VALLEY TO NEW ENGLAND. THIS PLACES OUR REGION DIRECTLY UNDER THE RIDGE WHERE GENERALLY FAIR UNEVENTFUL WEATHER WILL TAKE PLACE. THE ONLY INTERESTING WEATHER THIS MORNING WILL BE SOME RESIDUAL LAKE EFFECT FLURRY ACTIVITY THAT WILL CONTINUE TO FADE AWAY AS A WEAK LOW LEVEL FLOW AND A HIGHLY SHEARED BOUNDARY LAYER WILL BE IN PLACE. THE SFC HIGH WILL REMAIN OVER OUR FORECAST AREA THROUGH THE DAY...BUT MID AND HIGH LEVEL CLOUDS WILL STREAM ACROSS THE REGION FROM THE SOUTH AS A STORM SYSTEM WILL MOVE UP THE MID ATLANTIC COAST. THE THICKEST CLOUD COVER BY MIDDAY WILL BE ACROSS THE FINGER LAKES REGION AND PORTIONS OF THE WRN SOUTHERN TIER WHERE SOME FLURRIES WILL BE POSSIBLE. MEASUREABLE PCPN FROM THE COASTAL STORM SYSTEM WILL REMAIN TO THE EAST OF OUR REGION. TEMPS TODAY WILL CLIMB TO NEAR NORMAL EARLY DEC VALUES...WITH TEMPS BY MID AFTERNOON RANGING FROM THE UPPER 30S ACROSS THE MAJORITY OF THE REGION TO THE LOW 30S ACROSS PARTS OF THE WRN SOUTHERN TIER AND ALSO ACROSS THE TUG HILL. THE SFC BASED HIGH WILL BUILD ACROSS THE SOUTHERN APPALACHIANS TONIGHT WHILE THE DEEP H5 TROUGH WILL FLATTEN AND LIFT OUT ACROSS EASTERN CANADA. THIS WILL SET UP A WEST TO NORTHWEST FLOW OF -10C H85 AIR OVER LAKES ERIE AND ONTARIO. WHILE THE FLOW WILL BE HIGHLY SHEARED AT FIRST...THE FLOW WILL BECOME MUCH ALIGNED AS THE NIGHT PROGRESSES. THIS WILL ENABLE LAKE EFFECT SNOW SHOWERS TO DEVELOP ACROSS THE WRN SOUTHERN TIER AND ALSO SOUTHEAST OF LK ONTARIO WHERE AN INCH OR SO OF ACCUMULATION WILL BE POSSIBLE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... WEAK ANTICYCLONIC SURFACE WINDS WILL BRING THE CHANCE OF LIGHT LAKE EFFECT SNOW TO THE EAST OF LAKE ERIE AND SOUTHEAST OF LAKE ONTARIO ON SUNDAY MORNING AS 850MB TEMPS REMAIN IN THE -10C TO -11C RANGE. THESE AREAS OF SCATTERED SNOW SHOWERS WILL DISSIPATE OFF LAKE ERIE AND WILL LIFT BACK TO THE NORTH DURING THE AFTERNOON AND EVENING OFF LAKE ONTARIO. A WEAK CLIPPER PASSING ACROSS THE REGION WILL BRING A CHANCE OF LIGHT SNOW OR RAIN/SNOW MIX TO MUCH OF THE FORECAST AREA ON MONDAY...AND LIKELY CHANCES OF A GENERAL LIGHT SNOW TO THE NORTH COUNTRY. COLD NORTHWEST WINDS WILL RETURN ON MONDAY NIGHT AND TUESDAY MORNING WITH SOME AREAS OF LAKE EFFECT SNOW TO THE EAST AND SOUTHEAST OF THE LAKES...GOING WITH CHANCE POPS FOR NOW. HIGH PRESSURE WILL BUILD CROSS THE REGION ON TUESDAY AFTERNOON WITH ABUNDANT SUNSHINE EXPECTED. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... TUESDAY NIGHT WILL BE QUIET FOR MOST OF THE NIGHT ALTHOUGH THERE WILL BE AN INCREASE IN CLOUDINESS AND A CHANCE OF SNOW ALONG THE WESTERN EDGE OF THE FORECAST AREA LATE IN THE NIGHT. THE NEXT STORM SYSTEM TO APPROACH THE REGION FROM THE WEST COULD BE SHAPING UP TO BE A SIGNIFICANT WINTER STORM FOR THE FORECAST AREA. GFS AND ECMWF ARE COMING CLOSER TO A COMMON SOLUTION IN TRACKING THE STORM CENTER FROM THE FOUR CORNERS REGION ON TUESDAY TO THE CENTRAL PLAINS AND LOWER MIDWEST ON TUESDAY NIGHT...THEN TO THE SOUTHCENTRAL GREAT LAKES STATES BY 12Z WEDNESDAY. THE MAIN LOW WILL MOVE INTO SOUTHERN ONTARIO BY WEDNESDAY AFTERNOON AS A COASTAL LOW DEVELOPS NEAR CHESAPEAKE BAY. WHEREAS BOTH GFS AND ECMWF WERE SHOWING A WARMER PATTERN ON PREVIOUS MODEL RUNS...THE DEVELOPMENT OF THE COASTAL LOW WILL ON THE 00Z RUNS SHOW THAT THE WARMER AIR IN THE LOWER LEVELS WILL BE REDIRECTED TO THE COASTAL REGION AND A LONG ISENTROPIC SLOPE TO THE LOW OVER SOUTHERN ONTARIO WILL SUPPORT BETTER LIFT INTO COLDER AIR...THUS MORE OF A SNOW SCENARIO FOR WESTERN NEW YORK. WILL HAVE MOSTLY SNOW THROUGH WEDNESDAY...POSSIBLY A MIX IN THE LAKE PLAINS DURING THE AFTERNOON. GFS 6 HOUR SNOW TOTALS SHOW THE BEST SNOW ACCUMS TO BE WEST OF THE GENESEE VALLEY...AND MAINLY OVER THE NIAGARA FRONTIER. THE PLACEMENT OF THE GREATEST SNOW ACCUMS WILL LIKELY CHANGE BY THE TIME THIS SYSTEM ACTUALLY REACHES WESTERN NY...BUT IS STILL LOOKS LIKE THERE WILL BE SIGNIFICANT WINTER STORM AND SNOW ACCUMULATION IN STORE FOR MID WEEK...SOMEWHERE WITHIN THE FORECAST AREA. THE OTHER FACTOR TO TAKE INTO ACCOUNT WILL BE THE WINDS ASSOCIATED WITH THIS PATTERN. A LOOK AT THE 1.5 PVU FIELD SHOWS A DEEP INTRUSION ASSOCIATED WITH THE MAIN SURFACE LOW AT 12Z WEDNESDAY TRACKING OVER WESTERN TO CENTRAL NY BETWEEN 12Z AND 18Z. I LIKE TO USE THE LEADING GRADIENT OF THIS PV INTRUSION TO TIME THE ONSET OF GUSTY WINDS AND THE POTENTIAL FOR CONVECTION. THIS PV INTRUSION IS ALSO COINCIDENT WITH A 6-HOUR DROP OF 13-16 MILLIBARS DURING THE SAME TIMEFRAME...BOTH PARAMETERS POINTING TO A VERY WINDY DAY FOR WEDNESDAY. ANOTHER PV INTRUSION DURING WEDNESDAY NIGHT...EVEN DEEPER...WILL BE ACCOMPANYING THE COLD FRONT WRAPPING AROUND THE SOUTHERN FLANK OF THE ONTARIO LOW AND SHOWS INDICATIONS OF SUPPORTING A SQUALLY LINE A HEAVIER SNOW ALONG THE COLD FRONT. THE MAIN CENTER OF THE LOW IS FORECAST TO MOVE TO THE GULF OF SAINT LAWRENCE DURING THURSDAY NIGHT AND ONWARD TO LABRADOR ON FRIDAY...WHILE HIGH PRESSURE BUILDS INTO THE MIDDLE ATLANTIC STATES. THE COLD NORTHWEST FLOW BETWEEN THESE TWO SYSTEMS WILL GENERATE LAKE EFFECT SNOW THURSDAY THROUGH FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THE REST OF TODAY AS LOW LEVEL RIDGING PERSISTS FROM QUEBEC TO THE OHIO VALLEY. OUR REGION WILL BE ON THE PERIPHERY OF A MID ATLANTIC LOW MOVING NORTHEAST ALONG THE EASTERN SEABOARD. THIS WILL PRODUCE A WIDESPREAD CLOUD SHIELD BUT MOST CIGS WIL BE ABOVE 12K FEET. AS THE SFC BASED RIDGE CONSOLIDATES TO OUR SOUTH TONIGHT A WESTERLY FLOW WILL BECOME ESTABLISHED. THIS WILL ALLOW SOME NUISANCE LAKE EFFECT ACTIVITY TO SET UP WELL SOUTH OF BUFFALO AND ALSO SOUTH OF WATERTOWN. VFR CONDITIONS WILL THUS REMAIN IN PLACE FOR TONIGHT... EXCEPT FOR KJHW WHERE CIGS/VSBYS WILL DROP TO AT LEAST MVFR LEVELS. OUTLOOK... SUNDAY AFTERNOON...VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LK ONTARIO. MONDAY...VFR/MVFR WITH A CHANCE OF SNOW. TUESDAY...VFR. WEDNESDAY...MVFR/IFR WITH RAIN/SNOW. PSBL LOW LEVEL WIND SHEAR. THURSDAY...MVFR/IFR SNOW SHOWERS. STRONG SURFACE WINDS LIKELY. && .MARINE... HIGH PRESSURE BUILDING ACROSS THE REGION WILL SLACKEN WINDS ON THE LAKES TODAY. SOUTHWEST TO WESTERLY WINDS WILL INCREASE AGAIN ON SUNDAY WITH A POSSIBILITY OF SMALL CRAFT ADVISORIES BECOMING NECESSARY FOR SUNDAY THROUGH MONDAY MORNING. DURING MIDWEEK...A STRONG WINTER STORM WILL BRING WINDS CLOSE TO GALES ON WEDNESDAY AND THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...RSH/SAGE SHORT TERM...WCH LONG TERM...WCH AVIATION...RSH/SAGE MARINE...WCH
Hazardous weather outlook, Dec 5, 7:14 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 714 AM EST SAT DEC 5 2009 NYZ001>008-010>014-019>021-085-061215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 714 AM EST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP LOW PRESSURE WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY LATE TUESDAY NIGHT AND WEDNESDAY. THIS STRENGTHENING STORM SYSTEM WILL LIFT JUST TO THE WEST OF OUR REGION WEDNESDAY NIGHT THEN WILL EXIT ACROSS THE ST LAWRENCE VALLEY ON THURSDAY. WHILE IT WILL BECOME WINDY AHEAD OF THE FEATURE ON WEDNESDAY... POWERFUL WINDS WILL BUFFET THE ENTIRE REGION IN THE WAKE OF THE STORM SYSTEM ON THURSDAY. THERE IS INCREASING CONFIDENCE THAT THE ANOMALOUSLY DEEP STORM WILL TAKE A CLIMATOLOGICALLY FAVORED TRACK FOR HIGH WINDS...SO SPECIAL ATTENTION WILL HAVE TO BE GIVEN TO THIS UPCOMING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 714 AM EST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.